|Case 4-5 E: Substance-related disorders
20-year old male single secondary school graduate. FH: his uncle is treated for bipolar disorder. PH: two years ago he was treated for thyreopathy, for which he received Euthyrox, during last two years he suffers from repeated viroses frequently. Drug abuse: nicotin cigarettes 20 daily, illicit drugs since 14, started with marihuana, then LSD, ecstasy, heroin, currently 5 times daily pervitin (metamfetamine). PPI: first contact with psychiatry
History of present illness: " he was walking round the city, to see the bridge, there were tags on the houses with German names: this was an evidence that he and all of us are controlled by somebody, he saw smoke and smelled unpleasant odour, near the river Botic he realized that birds fly in a way to avoid the factory chimneys. It is a message for people. He touched the bridge and felt his heart like beating, he picked small stones up. He was aware of everything, he saw traffic lights glimpsing as a signal to him. He found a paper near the parking lot and he wanted to find a manager to give it to him. He was thirsty, he did not feel like sleeping. Now he does not see or hear any signals to him. He feels a little nervous and in a spoiled mood.
Mental status examination: Conscious, oriented, spontaneous, cooperates well, talkative. His answers are coherent, a little loosening of association. Content of thought.......... ...Currently no disturbances of perception, during acute phase he described…............... Mood dysphoric, nervousness. A little tense, with sufficient impulse control.
Questions and tasks:
Complete Mental Status Examination.
Which important question the doctor did not ask?
Would you expect withdrawal symptoms after admission to the hospital and if so, describe them.
What is it pervitin (metamfetamin), what are its effects and mechanism of action?
Which substance from the list (nicotin, marihuana, LSD, ecstasy, pervitin, heroin) does not lead to dependence with repeated use?
CNS changes connected to dependence and abstinence
Pathology: AIDS and CNS disturbances